Ohio, 2021Flash Flood and Flooding in Ohio, June 30, 2021
June 30, 2021 · NWS ILN · 6 events in 3 counties and zones
Thunderstorms developed ahead of a cold front moving through the Ohio Valley. Some of the storms produced heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed ahead of a cold front moving through the Ohio Valley. Some of the storms produced heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 5:58 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 5:58 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
658 AM EDT Wed Jun 30 2021
.SYNOPSIS...
Showers and thunderstorms are forecast to develop today and
continue through Thursday as a cold front travels from the Great
Lakes to the Ohio Valley. Cooler and drier weather is expected
to accompany high pressure for Friday and Saturday. Warmer
temperatures return next week when the high tracks east.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A humid and unstable airmass remain in place over the ILN
forecast area. Isolated to scattered showers and thunderstorms,
some with heavy downpours, should continue through the morning
hours.
For this afternoon, showers and thunderstorms are forecast to
become numerous as convergence, mid level wind flow, and PVA
increase ahead of a cold front approaching from the northwest.
Strong wind gusts and heavy downpours are likely to accompany
some of the thunderstorms organized by a 500 mb flow around 35
knots.
Temperatures will be cooler than the last few days, with highs
in the low to mid 80s limited by cloud cover and modest cold
advection.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Showers and thunderstorms will be likely to categorical tonight
through Thursday as a cold front pushes through a moist and
unstable airmass. Heavy downpours will persist from an
environment containing 1.5 inches PWAT. Downbursts will be
possible Thursday with model soundings showing mid level drying
positioned under a strengthening upper jet, though marginal
instability may be a limiting factor.
After overnight lows in the upper 60s tonight, cooler than
normal highs in the mid to upper 70s may be observed on
Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Deep positively tilted mid level trough will pass across the region
at the beginning of the period, pivoting into a closed low over New
England. Associated surface front will likely be in the southern
part of the forecast area at the beginning of the period and push to
the southeast later Thursday night. This front will take remaining
showers and thunderstorms with it.
High pressure building south through the Mississippi Valley will
spread into the region on Friday and remain into the weekend. Energy
dropping down the back side of the mid level trough could still
possibly bring some showers and thunderstorms to central Ohio either
Friday or Saturday. Temperatures will be below normal through
Saturday night.
Broad mid level ridging will build in for the remainder of the
period. This will bring a quick transition to above normal
temperatures and increased humidity. There are indications that
there could be diurnal convection Monday and Tuesday, although
confidence is fairly low that far out in time.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Showers and thunderstorms in the vicinity and perhaps BR are
ongoing to start the forecast. Categorical showers are expected
at all sites by 21z as a band of widespread moisture and lift
congeals ahead of a front arriving from the northwest. DAY has
the best chance for thunderstorms later this morning to early
afternoon. MVFR ceilings are forecast to develop late early
Thursday morning as the boundary layer approaches saturation.
ILN ceilings may occur at ILN. Winds remaining 10 knots or less
will generally have a westerly component. Stronger gusts could
be observed if thunderstorms occur near airports.
.OUTLOOK...Thunderstorms possible through Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...
AVIATION...Coniglio
Hazardous weather outlook, Jun 30, 3:05 AM EST, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
405 AM EDT Wed Jun 30 2021
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010815-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
405 AM EDT Wed Jun 30 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Showers and thunderstorms are likely today. A few of the storms may
become strong to severe during the afternoon and evening. The primary
threat is strong to damaging winds. Locally heavy rainfall will also
be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Locally heavy rainfall and strong wind gusts may accompany
thunderstorms on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Montgomery
- When
- June 30, 8:15 AM EST to 9:15 AM EST
- Where
- Montgomery County, 0.87 mi SE of Stillwater Jct to 0.28 mi ENE of Kingsville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.770, -84.260
High water was reported on Wolf Creek Pike and Little Richmond Road.
Flood, Preble
- When
- June 30, 8:45 AM EST to 9:45 AM EST
- Where
- Preble County, 2.97 mi NW of Dadsville to 3.17 mi NNW of Dadsville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.800, -84.570
High water was reported on Eaton Lewisburg Pyrmont Road.
Flood, Hamilton
- When
- June 30, 6:30 PM EST to 7:30 PM EST
- Where
- Hamilton County, 1.22 mi SSW of Idlewild to 1.19 mi SSW of Idlewild
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.133, -84.487
High water was reported on Foraker Avenue.
Flood, Hamilton
- When
- June 30, 6:45 PM EST to 7:45 PM EST
- Where
- Hamilton County, 0.54 mi W of Lincoln Hgts to 0.44 mi W of Lincoln Hgts
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.230, -84.480
High water was reported on Reily Road and Glenway Avenue.
Flood, Hamilton
- When
- June 30, 6:45 PM EST to 7:45 PM EST
- Where
- Hamilton County, 0.54 mi N of North College Hill to 0.43 mi N of North College Hill
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.238, -84.551
High water was reported on Adams Road.
Flash Flood, Hamilton
- When
- June 30, 9:45 PM EST to 10:45 PM EST
- Where
- Hamilton County, 0.69 mi S of Cummingsville to 1.12 mi SSE of Cummingsville
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- NWS Employee
- Coordinates
- 39.160, -84.530
Several vehicles were trapped and stranded due to high water along I-75, near mile marker 5.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 30, 20212 deaths · 1 event
- Damaging Winds in Maine, June 30, 20211 death · $200,000 · 74 kt wind · 5 events
- Flash Flood in Ohio, June 30, 2021$500,000 · 1 event
- Damaging Winds in Vermont, June 30, 2021$317,000 · 65 kt wind · 7 events
- Flash Flooding and Hail in Pennsylvania, June 30, 2021$150,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, June 30, 2021$78,000 · 1.5 in hail · 29 events
- Damaging Winds in Massachusetts, June 30, 2021$33,000 · 50 kt wind · 31 events
- Damaging Winds in Virginia, June 30, 2021$116,000 · 60 kt wind · 4 events
- Flash Flooding and Flooding in New Mexico, June 30, 2021$85,000 · 4 events
- Damaging Winds in Pennsylvania, June 30, 2021$42,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in New Hampshire, June 30, 2021$22,000 · 1.75 in hail · 20 events
- Flash Flooding and Damaging Wind in Indiana, June 30, 2021$39,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 958177, 958179, 958180, 958181, 958182, 958183.